| Model Number |
H74939407XS0 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cardiac Perforation (2513)
| Date of Event |
04/03/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product is not being returned for evaluation; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu) warnings section: monitor wire position throughout the procedure for proper placement of the curve and distal tip.Do not torque this guidewire.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.As indicated in the device instructions for use (dfu) instructions for use section: 7.Advance the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors may have contributed to the event as reported.Perforation and pericardial effusion are known potential adverse events associated with the safari2 guidewire and are listed in the instructions for use (ifu).The report is being filed as a good faith effort.If any further relevant information is provided, a follow up medwatch report will be submitted.
Event or Problem Description
Event description: patient had a small hypertrophic left ventricle and when crossing the aortic annulus with safari2 guidewire the lv was perforated, generating a pericardial effusion.What troubleshooting steps, if any, resolved the issue?: no troubleshoot available at the time of the procedure.What is the next course of action?: monitor patient's clinical evolution.Patient present at time of event?: yes.Patient complications: additional intervention required.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: no.Medical or surgical interventions: open heart surgery.Patient admitted to hospital beyond the standard of care: no.Patient outcome: unknown.Reason for unsuccessful procedure: left ventricle perforation.Based on the outcome noted above, was the patient sedated when the procedure was cancelled?: yes - local anesthesia.Additional information: question: was issue present upon opening package? answer: no.Question: photo or video of issue? answer: no.Question: are any patient status updates available? answer: patient went through surgery and is ok now.Question: was any imaging performed (angio, cine, ct, 3mensio)? if yes, please note what type of anonymized media is available and where it is located? answer: no.
Event or Problem Description
Additional information provided april 23, 2024: question: was there any treatment or intervention performed? answer: the accurate procedure was postponed due to the perforation.Question: event description states no immediate intervention, but open-heart surgery listed, did the patient go to open heart surgery? when was the patient brought to open heart surgery? answer: the patient went to open heart surgery due to the ventricle perforation straight from the cat lab.Question: what was performed during open-heart surgery? answer: closure of ventricle.Question: what is the patients current status? has the patient fully recovered from this event? answer: patient is fully recovered, at home; question: has the patient been discharged from the hospital? answer: yes.Question: is there another procedure scheduled in the future for the patient? answer: not yet.Question: the information indicates that in the physician's opinion, neither the device or procedure caused or contributed to the patient complication.Was it confirmed via imaging what caused the perforation to the left ventricle or how was the device and/or procedure ruled out as the cause? answer: it was confirmed via image the perforation of the left ventricle.Question: if the wire was ruled out as a possible cause or contributing to, please advise the reason for entering a complaint against the safari2 guidewire? answer: we opened the complaint due to the situation that occurred, even though it was not directly caused by the safari question: were the end user(s) new or experienced users? answer: experienced users.Question: listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Answer: n/a.Question: was the curve of the safari2 guidewire constrained within a catheter during insertion into and withdrawal from the body or treatment site? answer: no.Question: did the end user monitor the wire position throughout the procedure using fluoroscopic guidance for proper placement of the curve and distal tip? answer: he did use the fluoroscopy during the insertion of the guidewire.Question: was the wire position maintained while tracking or advancing the catheter or other device over the wire? answer: we didn't pass any other device through safari.Question: was there any damage noted to the guidewire and/or other devices prior to or after the procedure? answer: no.Question: product is not being returned due to contamination, is there an image of the wire available? answer: no.
Additional Manufacturer Narrative
Section b5 updated to include additional information received on april 23, 2024 after submitting the initial 30 day medwatch report.If any further relevant information is received, a follow up medwatch report will be submitted.
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the brand name in section d1 and the catalog number and primary unique device identifier (udi) number in section d4.